MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram via contralateral access in a scarred right groin, a flexor raabe guiding sheath unraveled and separated at the hub and shaft.The anatomy, including the aortic bifurcation, was very calcified.Resistance was encountered upon insertion and removal of the sheath.Reportedly, the doctor touched the sheath and the hub fell off.The sheath then reportedly kinked and separated.The dilator was not reinserted into the sheath prior to removal.Photos provided by the customer show unraveling and separation of the sheath material.The sheath was removed from the patient and was replaced with another manufacturer's 6-french sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: cath lab nurse mgr.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram via contralateral access in a scarred right groin, a flexor raabe guiding sheath unraveled and separated at the hub and shaft.The anatomy, including the aortic bifurcation, was very calcified.Resistance was encountered upon insertion and removal of the sheath.Reportedly, the doctor touched the sheath and the hub fell off.The sheath then reportedly kinked and separated.The dilator was not reinserted into the sheath prior to removal.Photos provided by the customer show unraveling and separation of the sheath material.The sheath was removed from the patient and was replaced with another manufacturer's 6-french sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The full length of the sheath was damaged (accordioned, stretched, and elongated) and the internal coils were unraveled and exposed, holding the sheath together.The device was received without the hub.The sheath flare was intact.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted; however, all non-conforming product was scrapped.The product ifu states "if resistance is encountered during sheath advancement, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the dilator was not reinserted prior to sheath removal, as suggested in the ifu.It is also possible that the scarred access site and calcified anatomy may have contributed to the event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16848806
Report Number1820334-2023-00533
Device Sequence Number6771077
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)260130(10)15196235
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number15196235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR DESTINATION SHEATH
Patient SexMale